Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pediatrics. 2001 Oct;108(4):1020-4.

Acetaminophen toxicity in children.

Abstract

Acetaminophen is widely used in children, because its safety and efficacy are well established. Although the risk of developing toxic reactions to acetaminophen appears to be lower in children than in adults, such reactions occur in pediatric patients from intentional overdoses. Less frequently, acetaminophen toxicity is attributable to unintended inappropriate dosing or the failure to recognize children at increased risk in whom standard acetaminophen doses have been administered. Because the symptoms of acetaminophen intoxication are nonspecific, the diagnosis and treatment of acetaminophen intoxication are more likely to be delayed in unintentional cases of toxicity. This statement describes situations and conditions that may contribute to acetaminophen toxicity not associated with suicidal intentions.

Comment in

PMID:
11581462
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk